MAUDE Adverse Event Report: MEDTRONIC DOMINICANA CATHETER PASSER; CATHETER, PERCUTANEOUS, INTRASPINAL, SHORT TER

MEDTRONIC DOMINICANA CATHETER PASSER; CATHETER, PERCUTANEOUS, INTRASPINAL, SHORT TER
Model Number 48409
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2026
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding a catheter passer.It was reported that on (b)(6), 2026, the patient entered the operating room and underwent a ventriculoperitoneal shunt procedure under general anesthesia due to hydrocephalus.The device used intraoperatively was a cerebrospinal fluid flow control shunt and accessories set.A single-use tunneling tool was used to create a subcutaneous tunnel.After the tunneling tool was withdrawn, it was found that the tip of the inner stylet had fractured, with a missing portion measuring approximately 3.3 mm × 3.3 mm.After the event occurred, the operator immediately stopped the procedure.The surgical team conducted a careful search within the operative field, used c-arm fluoroscopy, and requested an ultrasound consultation.The lead surgeon confirmed that the missing fragment was not present in the patient¿s body.The head nurse and the biomedical engineering department were notified immediately.The consumable was comprehensively inspected.The lead surgeon reported that the device was used normally during the procedure, with no excessive force or improper handling.No harm was caused to the patient.It was noted that this prolonged the procedure time.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CATHETER PASSER
Common Device Name
CATHETER, PERCUTANEOUS, INTRASPINAL, SHORT TER
Manufacturer (Section D)
MEDTRONIC DOMINICANA
zona franca de san isidro
carretera san isidro, km 17
santo domingo 11500
DR  11500
Manufacturer (Section G)
MEDTRONIC DOMINICANA
zona franca de san isidro
carretera san isidro, km 17
santo domingo 11500
DR   11500
Manufacturer Contact
justin ellis
4620 n. beach st.
fort worth, TX 76137
7635265677
MDR Report Key24927926
Report Number9612501-2026-01111
Device Sequence Number5380944
Product Code MAJ
UDI-Device Identifier00763000027841
UDI-Public(01)00763000027841(17)300625(10)0231708384
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K911382
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48409
Device Catalogue Number48409
Device Lot Number0231708384
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2026
Initial Report FDA Received Date04/20/2026
Date Device Manufactured07/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown